Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 157, NWS Grand Forks, ND

August 12, 2011Cass County, Traill County, North Dakota; Norman County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2011, 5:28 PM CDT for Cass County, Traill County, North Dakota; Norman County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Aug 12, 2011, 6:15 PM CDT
In force
47 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Norman County, MN, Cass County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 48 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 5:35 PM CDTHAIL 1.52 W Grandin, NDA FEW HAIL STONES WALNUT SIZE. TIME APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 1:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WUUS53 KFGF 122228
SVRFGF
MNC107-NDC017-097-122315-
/O.NEW.KFGF.SV.W.0157.110812T2228Z-110812T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
528 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHEASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 615 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
  NORTH OF GARDNER...OR 22 MILES NORTH OF FARGO...MOVING TO THE
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANDIN AROUND 540 PM CDT.
  PERLEY AROUND 550 PM CDT.
  KELSO AROUND 600 PM CDT.
  HENDRUM AROUND 615 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 85 AROUND 525 PM CDT...AND MILE MARKER 91
AROUND 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN
GRAND FORKS.

&&

LAT...LON 4720 9717 4738 9701 4723 9659 4714 9682
      4715 9683 4714 9684 4709 9696
TIME...MOT...LOC 2227Z 216DEG 9KT 4719 9697
WIND...HAIL 60MPH 1.00IN

$$

JR
2 follow-up statements
634 
WWUS53 KFGF 122258
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
558 PM CDT FRI AUG 12 2011

MNC107-NDC017-097-122315-
/O.CON.KFGF.SV.W.0157.000000T0000Z-110812T2315Z/
NORMAN MN-CASS ND-TRAILL ND-
558 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
NORMAN COUNTY IN NORTHWEST MINNESOTA...AND SOUTHEASTERN TRAILL AND
NORTHEASTERN CASS COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 615 PM
CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 3 MILES
SOUTHEAST OF GRANDIN...OR 24 MILES NORTH OF FARGO...MOVING TO THE
NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENDRUM...KELSO AND GRANDIN AROUND 615 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 87 AROUND 600 PM CDT...AND MILE MARKER 92
AROUND 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN
GRAND FORKS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4720 9717 4738 9701 4723 9659 4714 9682
      4715 9683 4714 9684 4709 9696
TIME...MOT...LOC 2258Z 193DEG 4KT 4721 9696

$$

JR
755 
WWUS53 KFGF 122316
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
616 PM CDT FRI AUG 12 2011

MNC107-NDC017-097-122325-
/O.EXP.KFGF.SV.W.0157.000000T0000Z-110812T2315Z/
NORMAN MN-CASS ND-TRAILL ND-
616 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORMAN COUNTY IN
NORTHWEST MINNESOTA...AND SOUTHEASTERN TRAILL AND NORTHEASTERN CASS
COUNTIES IN SOUTHEAST NORTH DAKOTA HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 4720 9717 4738 9701 4723 9659 4714 9682
      4715 9683 4714 9684 4709 9696
TIME...MOT...LOC 2258Z 193DEG 4KT 4721 9696

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:09 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 12, 2:09 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
209 PM CDT FRI AUG 12 2011

.SHORT TERM... /TONIGHT THROUGH MON/
FORECAST PROBLEM OF THE DAY WILL BE SEVERE THREAT LATE THIS
AFTERNOON INTO MID EVENING.

CURRENT WATER VAPOR SHOWS CLOSED UPPER LOW OVER WEST CENTRAL
NORTH DAKOTA. THE 12Z GFS INITIALIZED SLIGHTLY BETTER THAN THE 12Z
NAM ON THE POSITION OF THE UPPER LOW...AND THE 00Z ECMWF VERIFIED
VERY WELL WITH THE LOWS 12Z POSITION. THE ECMWF BECOMES THE
SLOWEST SOLUTION WITH THE PASSING OF THE UPPER LOW THROUGH MY
EASTERN ZONES...THUS PREFER A GFS/ECMWF BLEND FOR TIMING.

CURRENT RADAR SHOWING CONVECTION ENTERING DEVILS LAKE BASIN AT THE
CURRENT TIME. THE FAR NORTHEAST HAS SEEN PLENTIFUL SOLAR
TODAY...AND NOTHING MORE THAN THIN CIRRUS OVER THE SOUTHERN THIRD
OF THE CWA. THUS TEMPS ACROSS THE SOUTH ARE 5 TO 10 DEGREES WARMER
THAN MOST OF THE CLOUDED PORTION OF THE CWA. THERE WAS ALSO A WEDGE
OF MOSTLY CLEAR SKIES UP THE SHEYENNE VALLEY INTO DVL THROUGH
NOONTIME...SO TEMPS IN THIS REGION HAVE ALSO CLIMBED INTO THE LOWER
70S. CURRENT SPC MOST UNSTABLE CAPES SHOW 2K J/KG JUST WEST OF
RANSOM/SARGENT COUNTIES...EXTENDING UP THROUGH EDDY AND FOSTER.

LATE AFTERNOON THROUGH EARLY EVENING...INSTABILITY SHOULD SHIFT
EASTWARD INTO SHEYENNE AND SOUTHERN VALLEY AS UPPER LOW
APPROACHES AND HEATING CONTINUES. WEAK SFC CONVERGENCE BNDRY
EXTENDING FROM CENTRAL ND INTO WEST CENTRAL MN...COUPLED WITH SHARP
VORT MAX MOVING INTO EASTERN ND...WILL PROVIDE SUFFICIENT LIFT
DESPITE LACKING ANY 0 TO 6 KM BULK SHEAR. WILL ONLY NEED CORES
FROM 23K TO 25K FOR QUARTER SIZED HAIL...SO A FEW SEVERES LATE
THIS AFTN INTO EARLY EVENING ARE LIKELY. ANOTHER CONCERN WILL BE A
FEW TORNADOES AS THE UPPER LOW PASSES OVER...WITH COLD CORE FUNNEL
POTENTIAL IN THIS TYPE OF SETUP. SEVERE WATCH OUT FOR MOST OF EASTERN
NORTH DAKOTA...WITH HAIL THE PRIMARY THREAT...THROUGH 01Z.

LATEST MODEL RUNS SHOWING UPPER LOW OVER SOUTHERN VALLEY AT
06Z...AND INTO THE ALEXANDRIA AREA BY 12Z. THUS HAVE KEPT SOME
POPS IN BEYOND 12Z WITH THE MODELS TRENDING SLOWER EACH RUN.

SAT THROUGH MON...WITH EXCEPTION OF SOME LINGERING SHOWERS IN THE
SOUTHEAST SATURDAY MORNING...EXPECT HIGH PRESSURE TO MOVE OVER THE
AREA AND DOMINATE THE WEATHER PATTERN THIS WEEKEND. SHOULD
GENERALLY SEE DAYTIME HIGHS IN THE MID 70S. RETURN FLOW WILL SETUP
MONDAY AND TEMPS WILL NEAR THE 80 MARK.

.LONG TERM... /MON NIGHT THROUGH THURSDAY/
THE EARLY PART OF THE PERIOD STILL LOOKS WET. THE MODELS ARE STILL
INDICATING SURFACE LOW PRESSURE IN THE WESTERN DAKOTAS WILL PROGRESS
EASTWARD AND BRING SHOWERS AND THUNDERSTORMS TO THE FA. INCREASED
POPS DUE TO THIS MODEL TO MODEL CONTINUITY THROUGH THE TUESDAY
TIMEFRAME.

THE MODELS HAD BEEN INDICATING THAT THE SURFACE LOW PRESSURE WOULD
SLOWLY MOVE THROUGH THE NORTHERN PLAINS...AS WELL AS AN UPPER LEVEL
TROUGH/LOW THAT WILL MOVE EAST ALONG THE CANADIAN BORDER.
HOWEVER...THE LATEST 12Z GFS AND GEM RUNS BRING THOSE FEATURES
THROUGH THE NORTHERN PLAINS CONSIDERABLY FASTER THAN PREVIOUS RUNS.
THOUGHT THE POPS WEDNESDAY NIGHT AND THURSDAY WERE TOO HIGH SINCE
DUE TO THE DRIER GFS AND GEM...SO LOWERED POPS FOR THOSE PERIODS.

DAILY HIGH TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION...
VFR CIGS AND VSBYS ARE FORECASTED THROUGH SATURDAY MORNING.
HOWEVER...THERE IS THE THREAT OF SCATTERED THUNDERSTORMS THIS
AFTERNOON AND THROUGH THIS EVENING. IT IS DIFFICULT TO DETERMINE
TIMING AND LOCATION MUCH IN ADVANCE DUE TO THE SCATTERED NATURE OF
THE STORMS. WILL FORECAST TIMING AS BEST AS POSSIBLE. MVFR VSBYS AND
CIGS ARE POSSIBLE IF THUNDERSTORMS DIRECTLY HIT ANY TAF SITES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SPEICHER/GROCHOCINSKI
Hazardous weather outlook, Aug 12, 2:30 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT FRI AUG 12 2011

NDZ014-015-024-026>030-038-039-049-052-053-131930-
BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
230 PM CDT FRI AUG 12 2011

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING. A
STRONG UPPER LEVEL WAVE WILL MOVE INTO EASTERN NORTH DAKOTA
THIS AFTERNOON AND RESULT IN THUNDERSTORMS ACROSS PORTIONS OF
EASTERN NORTH DAKOTA. HEAVY RAIN AND LARGE HAIL WILL BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-016-054-131930-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-EASTERN WALSH-WESTERN WALSH-
230 PM CDT FRI AUG 12 2011

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS PORTIONS OF
WEST CENTRAL AND NORTHWEST MINNESOTA. LOCALLY HEAVY RAINFALL
AND SMALL HAIL ARE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL
MINNESOTA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL MINNESOTA THIS EVENING. LARGE HAIL AND AN ISOLATED TORNADO
ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS PROBABLE.

SPEICHER

In the hours before

Special weather statement, Aug 12, 3:29 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
329 PM CDT FRI AUG 12 2011

NDZ024-026-028-038-049-122130-
BARNES ND-EDDY ND-GRIGGS ND-NELSON ND-RANSOM ND-
329 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANSOM...SOUTHWESTERN
NELSON...GRIGGS...SOUTHEASTERN EDDY AND WESTERN BARNES COUNTIES UNTIL
430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF NEW
ROCKFORD TO 31 MILES SOUTH OF JAMESTOWN...MOVING TO THE NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

THE STORMS WILL BE NEAR...
URBANA AROUND 355 PM CDT.
WIMBLEDON AROUND 400 PM CDT.
ECKELSON AROUND 410 PM CDT.
SUTTON AROUND 415 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 272 AND NORTH DAKOTA MILE MARKER 295...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROGERS
Special weather statement, Aug 12, 3:52 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
352 PM CDT FRI AUG 12 2011

MNZ005-122115-
ROSEAU MN-
352 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEAU COUNTY UNTIL 415
PM CDT...

AT 345 PM CDT...THE PUBLIC REPORTED A FUNNEL ABOUT 7 MILES SOUTH OF
ROSEAU WITHIN A LINE OF STORMS EXTENDING FROM 8 MILES EAST OF
ROSEAU TO 10 MILES SOUTH OF ROSEAU...MOVING TO THE SOUTHEAST AT 5
MPH. THE ENVIRONMENT DOES NOT SUPPORT THE DEVELOPMENT OF
TORNADOES...BUT PLEASE CONTINUE TO REPORT ANY FUNNEL SIGHTINGS TO
YOUR LOCAL LAW ENFORCEMENT OR NATIONAL WEATHER SERVICE.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
WANNASKA AND PENCER AROUND 415 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

GROCHOCINSKI
Special weather statement, Aug 12, 4:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
421 PM CDT FRI AUG 12 2011

NDZ026-027-122145-
GRAND FORKS ND-NELSON ND-
421 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NELSON AND
SOUTHWESTERN GRAND FORKS COUNTIES UNTIL 445 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 9 MILES WEST OF NORTHWOOD...OR 33 MILES WEST OF GRAND
FORKS...MOVING TO THE WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
LOGAN CENTER AROUND 430 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GROCHOCINSKI
Special weather statement, Aug 12, 4:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
425 PM CDT FRI AUG 12 2011

NDZ014-015-024-026-028-122200-
BENSON ND-EDDY ND-GRIGGS ND-NELSON ND-RAMSEY ND-
425 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RAMSEY...
SOUTHWESTERN NELSON...EXTREME NORTHWESTERN GRIGGS...NORTHEASTERN EDDY
AND EXTREME SOUTHEASTERN BENSON COUNTIES UNTIL 500 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 13 MILES WEST OF MCVILLE...OR 31 MILES SOUTHEAST OF
DEVILS LAKE...MOVING TO THE NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
TOLNA AROUND 450 PM CDT.
WARWICK...STUMP LAKE AND HAMAR AROUND 500 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GROCHOCINSKI
Local storm report, Aug 12, 4:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
436 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             8 W SHERBROOKE          47.46N 97.89W
08/12/2011  E0.75 INCH       STEELE             ND   PUBLIC

&&

WBARRETT
Special weather statement, Aug 12, 4:51 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
451 PM CDT FRI AUG 12 2011

NDZ028-029-122215-
GRIGGS ND-STEELE ND-
451 PM CDT FRI AUG 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR STEELE AND EASTERN GRIGGS
COUNTIES UNTIL 515 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 10 MILES SOUTHEAST OF FINLEY...OR 35 MILES NORTHEAST OF
VALLEY CITY...MOVING TO THE NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
SHERBROOKE AROUND 505 PM CDT.
FINLEY AROUND 515 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GROCHOCINSKI

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:27 PM CDTSevere Thunderstorm WarningFGFBenson, Eddy63 min
Aug 12, 2:30 PM CDTSevere Thunderstorm WarningFGFNelson, Ramsey60 min
Aug 12, 2:39 PM CDTAreal Flood AdvisoryFGFBenson, Eddy6 hr
Aug 12, 3:57 PM CDTSevere Thunderstorm WarningFGFGriggs, Steele48 min
Aug 12, 4:08 PM CDTAreal Flood AdvisoryFGFEddy5 hr
Aug 12, 4:19 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom34 min
Aug 12, 4:27 PM CDTAreal Flood AdvisoryFGFGrand Forks, Griggs, Nelson, Steele6 hr
Aug 12, 4:37 PM CDTSevere Thunderstorm WarningFGFRichland53 min
Aug 12, 5:57 PM CDTSevere Thunderstorm WarningFGFCass38 min
Aug 12, 6:19 PM CDTAreal Flood AdvisoryFGFCass6 hr
Aug 12, 1:19 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods56 min
Aug 12, 6:43 PM CDTAreal Flood AdvisoryFGFBecker5 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.